MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PRSTHSIS,HIP,SMI-CONSTRIND,MTL/POLYMR,CMNTED

SMITH & NEPHEW, INC. TANDEM STR THREADED HNDLE; PRSTHSIS,HIP,SMI-CONSTRIND,MTL/POLYMR,CMNTED
Catalog Number 71362804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery handle broke down the middle on insertion of trial heads.No harm to the patient or staff.Nothing got into the patient.No procedural delay because a smith and nephew back up was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection confirmed the handle is broken down the middle on insertion of trial heads and the other piece was returned.This device also has significant signs of wear/usage.The manufactured date for this device is 2004.A complaint history and dhr review not performed for this event, as no manufacturing, packaging or labelling defects were associated with the reported failure.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
TANDEM STR THREADED HNDLE
Common Device Name
PRSTHSIS,HIP,SMI-CONSTRIND,MTL/POLYMR,CMNTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9280302
Report Number1020279-2019-03882
Device Sequence Number2183556
Product Code JDI
UDI-Device Identifier03596010497994
UDI-Public03596010497994
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71362804
Device Lot Number04AM10538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer10/18/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1